It is currently Tue Aug 22, 2017 5:06 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Mon Jun 06, 2016 2:14 am 
Offline
Average Poster
Average Poster

Joined: Sat Apr 30, 2016 4:30 pm
Posts: 14
I have been searching through several threads looking for someone who has brought up this following symptom with no luck: When I take my Suboxone dose in the morning I then experience problems with any food AND meds I take sometimes getting absorbed either very very slowly or not at all into the small intestine. Food just sits there all day long and important meds fail to take effect. I take Clonidine for anxiety regularly and can't miss a full days dosing of that because rebound hypertension occurs, causing headache, chest tightness, elevated blood pressure (once it was 194/96 and I had to go to the e.r.), and pretty nasty anxiety. Because I have been eating so much lighter lately for breakfast and lunch it took me a while to nail down the fact that my food wasn't transiting from my stomach to the intest. tract. I thought the hunger I was feeling after having eaten was part of my new restrictive diet. I've tried splitting my Suboxone dose of 4mg/day up into multiple doses to see if that would help- it didn't. Even water/liquids will sit in my stomach for prolonged periods creating distention when I am trying to hydrate. I use Miralax for lower G.I. (intestinal motility)with great success once the food gets into my intestine. While waiting for my dr's appt date to arrive I've been using an alternate route of administration for the clonidine to prevent the rebound problems- and will be asking for a patch to continue with it in the future. I've also been checking my blood glucose to rule out diabetes related damage to Vagal nerve and it's been okay. What I'm wondering is; has anyone had this problem with Suboxone, and what was the outcome? I'm hoping this is unrelated to Buprenorphine and can be managed without altering or stopping my treatment with it for opiate dep. because it has been very helpful and life changing for me. Before I realized I was having gastroparesis I went to the E.R. twice because my meds failed to absorb, thus causing the cardiac symptoms I mentioned earlier- but they failed to diagnose the cause of the problem and treated the hypertension assuming I had just forgotten to take the Clonidine on schedule.


Top
 Profile  
 
PostPosted: Tue Jun 07, 2016 11:33 am 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2313
Location: Tennessee
Hey downreg

I can't say that I've ever heard of this before.....ever. I hope Dr J or docm can answer this one. I just wanted to welcome u to the forum and I hope u get some helpful information ur looking for.

_________________
Jennifer


Top
 Profile  
 
PostPosted: Tue Jun 07, 2016 8:40 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
Buprenorphine has predictable effects, almost entirely through partial agonism at mu opioid receptors. Like all opioids, buprenorphine slows motility and relaxes sphincter tone at the GE junction. I don't know about gastric emptying-- but I would expect buprenorphine to have effects similar to those of opioid agonists.

The primary breakdown product of buprenorphine, norbuprenorphine, does not cross the blood brain barrier. But it DOES act as an agonist at peripheral opioid receptors, including those in the gut. Opioid agonists have several actions that effect the gut, including reducing motility in the small and large intestine, and activating the 'chemoreceptor trigger zone' in the area postrema of the brainstem, which triggers nausea and vomiting (where syrup of ipecac works).

Only 25% of a typical dose of buprenorphine is absorbed into the bloodstream. The rest is converted to norbuprenorphine, which has the effects describe above on GI function. I would suggest lowering your dose of buprenorphine as much as tolerated-- maybe to 4 mg or so-- and doing whatever you can to improve the efficiency of absorption, which you can find using http://www.suboxsearch.com and searching the blog for 'absorption of buprenorphine.'

Please let us know what you find out as you research your situation!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group